Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Topological applications of generic huge embeddings

Author: Franklin D. Tall
Journal: Trans. Amer. Math. Soc. 341 (1994), 45-68
MSC: Primary 03E35; Secondary 03E55, 03E75, 54A35
MathSciNet review: 1223302
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the Foreman-Laver model obtained by huge cardinal collapse, for many $ \Phi ,\Phi ({\aleph _1})$ implies $ \Phi ({\aleph _2})$. There are a variety of set-theoretic and topological applications, in particular to paracompactness. The key tools are generic huge embeddings and preservation via $ \kappa $-centred forcing. We also formulate "potent axioms" à la Foreman which enable us to transfer from $ {\aleph _1}$ to all cardinals. One such axiom implies that all $ {\aleph _1}$-collectionwise normal Moore spaces are metrizable. It also implies (as does Martin's Maximum) that a first countable generalized ordered space is hereditarily paracompact iff every subspace of size $ {\aleph _1}$ is paracompact.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E35, 03E55, 03E75, 54A35

Retrieve articles in all journals with MSC: 03E35, 03E55, 03E75, 54A35

Additional Information

PII: S 0002-9947(1994)1223302-X
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia